MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/28/2021
Type of Reportable Event Serious Injury
Event or Problem Description
A maude database search conducted on 14december2021 found a maude report number mw5105119.The event description states: "patient had a cholangiogram with placement of biliary drains.About 6 inches of the glidewire sheared off during the procedure.".
 
Additional Manufacturer Narrative
Patient identifier - unknown.Age & date of birth - unknown.Patient sex - unknown.Weight -unknown.Ethnicity - unknown.Race - unknown.Lot number: unknown.Expiration date - unknown due to unknown lot number.Implanted date: device was not implanted.Explanted date: device was not explanted.Contact - unknown.Address - unknown.Telephone number - unknown.Health professional - unknown.Occupation - unknown.Device manufacturer date - unknown due to unknown lot number.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.It is known from our past experiments that the guidewire may get broken off when it has been subjected to one of the loads described below.In addition, as for the core wire, the state of the broken ends presents some regularity depending on the mechanism of the breakage.Repetitive bending load at a 90-degree angle.The broken ends are not deformed in a tapered shape and dimple pattern is observed on the broken surface.Continuous one-way torque load to a bent wire.The broken ends are not deformed in a tapered shape and radial pattern is observed on the broken surface.One-way pulling load.The broken ends become tapered.Pulling load to a loop-shaped wire.The broken end become tapered and curved.The production lot number was not provided by the user facility, which prevented a meaningful review of the device history record and shipping inspection record.Ifu states: "if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the glidewire advantage and/or the catheter and determine the cause by fluoroscopy.Continuing to manipulate or rotate the glidewire advantage or failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter, or damage to the vessel." since the actual product was not returned, the analysis of it could not be performed.In addition, review of the manufacturing records could not be performed due to unknown lot.It was considered that the breakage of the present product occurred by one of the mechanisms described in the investigation result.However, with no device return the exact cause of the reported event cannot be definitively determined based on the available information.Please see mdr (b)(4) for the importer report.(b)(4).
 
Event or Problem Description
Terumo medical received an fda medwatch report # mw5105119.The event description states: "patient had a cholangiogram with placement of biliary drains.About 6 inches of the glidewire sheared off during the procedure.".
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the attached medwatch that was received.

Brand Name
RADIFOCUS GLIDEWIRE ADVANTAGE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
mary o'neill
reg. no. 2243441
950 elkton blvd
elkton, MD 21921
8002837866
MDR Report Key13195360
Report Number9681834-2021-00257
Device Sequence Number6046725
Product Code DQX
UDI-Device Identifier04987350717924
UDI-Public04987350717924
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K122590
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberGA1430
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2021
Supplement Date Received by Manufacturer01/11/2022
Initial Report FDA Received Date01/07/2022
Supplement Report FDA Received Date02/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown